Symbicort becoming less effective

I wrote a while ago about my wheezing, I was struggling to accept diagnosis and the steroid inhaler kept giving my thrush. I was started in symbicort about 6 weeks ago and it has been great for stopping the wheezing. I never had any other problems so can't comment if it has been helpful there too.

However 2 days back my wheeze came back, and have started to get mucusy/thick feeling in my throat. I also get a creaky kind of noise as a breathe at night. I have a check up on Monday but has anyone else had this trouble?

I have never had an asthma attack so I don't know whether I should worry about it no longer suppressing my wheeze. I am not tight chested and breathing in general feels fine.

Thoughts?

4 Replies

oldestnewest
  • It sounds to me like you are having some sort of exacerbation. Are you on the smart regime for symbicort? If you are then I would up your dose over the weekend rather than waiting until Monday!

  • Symbicort takes up to 6 months to really kick in. I've been on 400/12 for around 6 years now. Sometimes I feel wheezy etc but I haven't put it down to the symbicort. As for attack wise unless your breathless and tight chested it shouldn't much of a worry. Least you have doctors soon to get it checked.

    Feel better soon

  • It didn't agree wih me either my tongue swell, I hate powdery inhalers. Hope you find the right inhaler for you.

  • Hi sorry to hear your not well.

    I found symbicort a great drug at managing my asthma.

    It meant just 1 inhaler instead of four!

    However it's really important to gargle after using it and make sure you swish as much as you can around the throat and spit without swallowing. Oral steroids caused thrush in my mouth and that was the advice I got from the nurses here. Hope this helps

You may also like...